Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 23, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Oct 25, 2010, 10:29 AM MDT for 19 counties in Nebraska. It took effect at Oct 25, 2010, 12:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 10:29 AM MDT (16:29 UTC)
- In effect from
- Oct 25, 2010, 12:00 PM MDT
- Expired
- Oct 25, 2010, 5:23 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS73 KLBF 251629 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1129 AM CDT MON OCT 25 2010 ...STRONG WINDS TO DEVELOP BEHIND AN EXITING COLD FRONT THIS AFTERNOON... .A RAPID MOVING COLD FRONT WILL BRING STRONG NORTHWESTERLY WINDS TO THE CENTRAL AND SOUTHERN SANDHILLS...AS WELL AS SOUTHWESTERN NEBRASKA THIS AFTERNOON. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ARE LIKELY. NEZ022>029-035>038-056>059-069>071-260000- /O.NEW.KLBF.WI.Y.0023.101025T1800Z-101026T0000Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1129 AM CDT MON OCT 25 2010 /1029 AM MDT MON OCT 25 2010/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY THIS AFTERNOON BEHIND AN EXITING COLD FRONT. WINDS WILL SUBSIDE SOME THIS EVENING BUT REMAIN BREEZY THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. && $$ BUTTLER
3 follow-up statements
606 WWUS73 KLBF 251635 AAC NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1135 AM CDT MON OCT 25 2010 ...STRONG WINDS TO DEVELOP BEHIND AN EXITING COLD FRONT THIS AFTERNOON... .A RAPID MOVING COLD FRONT WILL BRING STRONG NORTHWESTERLY WINDS TO THE CENTRAL AND SOUTHERN SANDHILLS...AS WELL AS SOUTHWESTERN NEBRASKA THIS AFTERNOON. NORTHWESTERLY WINDS OF 25 TO 40 MPH... WITH GUSTS TO 50 MPH ARE LIKELY. NEZ022>029-035>038-056>059-069>071-260000- /O.CON.KLBF.WI.Y.0023.101025T1800Z-101026T0000Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1135 AM CDT MON OCT 25 2010 /1035 AM MDT MON OCT 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY THIS AFTERNOON BEHIND AN EXITING COLD FRONT. WINDS WILL SUBSIDE SOME THIS EVENING BUT REMAIN BREEZY THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. && $$ CLB
727 WWUS73 KLBF 252013 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT MON OCT 25 2010 ...VERY STRONG WINDS WILL DEVELOP ON THE BACK SIDE OF EXITING LOW PRESSURE TUESDAY AND WEDNESDAY... .INTENSE LOW PRESSURE WILL LIFT SLOWLY NORTH ACROSS MINNESOTA INTO THE UPPER GREAT LAKES ON TUESDAY AND INTO WEDNESDAY. STRONG NORTHWESTERLY WINDS ON THE BACK SIDE OF THIS EXITING FEATURE WILL DEVELOP TUESDAY AND WEDNESDAY WITH THE POTENTIAL IN SOME AREAS...FOR WIND GUSTS UP TO 60 MPH. WINDS WILL DIMINISH SOMEWHAT TUESDAY NIGHT...BUT REMAIN STRONG WITH GUSTS UP TO 40 MPH EXPECTED DURING THE NIGHTTIME HOURS. WINDS WILL GRADUALLY DIMINISH ON WEDNESDAY NIGHT AS THE LOW MOVES INTO SOUTHERN CANADA. NEZ004>010-094-260000- /O.NEW.KLBF.HW.W.0005.101026T1300Z-101027T0100Z/ /O.NEW.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 313 PM CDT MON OCT 25 2010 /213 PM MDT MON OCT 25 2010/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * TIMING: WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS: WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DANGEROUS...PARTICULARLY TO LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ022>029-035>038-056>059-069>071-260000- /O.NEW.KLBF.WI.Y.0024.101026T1300Z-101027T0100Z/ /O.CON.KLBF.WI.Y.0023.000000T0000Z-101026T0000Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 313 PM CDT MON OCT 25 2010 /213 PM MDT MON OCT 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY THIS AFTERNOON BEHIND AN EXITING COLD FRONT. WINDS WILL SUBSIDE SOME THIS EVENING BUT REMAIN BREEZY THROUGH THE OVERNIGHT HOURS. ANOTHER ROUND OF STRONG NORTHWESTERLY WINDS IS LIKELY ON TUESDAY. LOOK FOR NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH TO DEVELOP ON TUESDAY. SOME GUSTS MAY APPROACH 55 MPH IN OPEN AREAS. GUSTY WINDS ARE EXPECTED ON WEDNESDAY AND THE POTENTIAL FOR ANOTHER WIND ADVISORY IS FAIRLY HIGH. PERSONS SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ESPECIALLY ON NORTH TO SOUTH ROUTES. && $$ CLB
778 WWUS73 KLBF 252323 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 623 PM CDT MON OCT 25 2010 ...VERY STRONG WINDS WILL DEVELOP ON THE BACK SIDE OF EXITING LOW PRESSURE TUESDAY AND WEDNESDAY... .INTENSE LOW PRESSURE WILL LIFT SLOWLY NORTH ACROSS MINNESOTA INTO THE UPPER GREAT LAKES ON TUESDAY AND INTO WEDNESDAY. STRONG NORTHWESTERLY WINDS ON THE BACK SIDE OF THIS EXITING FEATURE WILL DEVELOP TUESDAY AND WEDNESDAY WITH THE POTENTIAL IN SOME AREAS FOR WIND GUSTS UP TO 60 MPH. WINDS WILL DIMINISH SOMEWHAT TUESDAY NIGHT...BUT REMAIN STRONG WITH GUSTS UP TO 40 MPH EXPECTED DURING THE NIGHTTIME HOURS. WINDS WILL GRADUALLY DIMINISH ON WEDNESDAY NIGHT AS THE LOW MOVES INTO SOUTHERN CANADA. NEZ022>029-035>038-056>059-069>071-260730- /O.CAN.KLBF.WI.Y.0023.000000T0000Z-101026T0000Z/ /O.CON.KLBF.WI.Y.0024.101026T1300Z-101027T0100Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 623 PM CDT MON OCT 25 2010 /523 PM MDT MON OCT 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TUESDAY. SOME GUSTS MAY APPROACH 55 MPH IN OPEN AREAS. * DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ESPECIALLY ON NORTH TO SOUTH ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004>010-094-260730- /O.CON.KLBF.HW.W.0005.101026T1300Z-101027T0100Z/ /O.CON.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 623 PM CDT MON OCT 25 2010 /523 PM MDT MON OCT 25 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE LIKELY TUESDAY...AND PROBABLE AGAIN ON WEDNESDAY. * WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DANGEROUS...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 25, 10:15 AM MDT, 14 minutes earlier.
Area forecast discussion, Oct 25, 10:15 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1115 AM CDT MON OCT 25 2010 BASED ON UPSTREAM SURFACE OBSERVATIONS...AS WELL AS THE LATEST NAM12 AND HRRR DATA...WILL HOIST A SHORT DURATION WIND ADVISORY FOR THIS AFTERNOON FOR THE CENTRAL...SOUTHERN SANDHILLS AND SOUTHWESTERN NEBRASKA. COLD FRONT ORIENTED ACROSS THE FAR WESTERN CWA ATTM...EXTENDING FROM NEAR MERRIMAN TO JUST WEST OF OGALLALA. WINDS ACROSS THE WESTERN PANHANDLE HAVE INCREASED AND ARE GUSTING AS HIGH AS 35 AND 38 MPH AT SIDNEY AND KIMBALL RESPECTIVELY. WINDS ARE EVEN HIGHER OVER NERN COLORADO WITH GUSTS AS HIGH AS 40 MPH AT AKRON COLORADO. NAM12 FCST DATA FOR THIS AFTERNOON INDICATIVE OF 35 TO 40 KT 500M AGL MIXED LAYER WINDS OVER SWRN NEBRASKA AND THE HRRR INDICATING GUST POTENTIAL TO 45 KTS FOR LBF LATER THIS AFTERNOON BEHIND THE COLD FRONT. THOUGH SHORT DURATION...FEEL SOME SORT OF HEADLINE IS JUSTIFIED HERE AND WILL BE ISSUING IT SHORTLY. PREVIOUS UPDATE INCLUDED MENTION OF THUNDER DUE TO DECENT ELEVATED INSTABILITY THIS AFTERNOON. && PREVIOUS DISCUSSION FOLLOWS...ISSUED AT... 343 AM CDT MON OCT 25 2010 .DISCUSSION... KLBF RAOB HAS TAKEN A HIT TO THE PWAT OVER THE PAST 12 HOURS THO IT IS STILL RESIDING NEAR NORMAL FOR LATE OCTOBER. LOOKING AT PWAT VALUES IN RAOBS FROM THE SOUTHERN HIGH PLAINS INTO THE WESTERN CONUS BULK OF MOISTURE IS PACIFIC IN NATURE AND THIS VERIFIED BY THE GOES TPW DERIVED PRODUCT. 300K SFC HAS BEEN SHOWING THE STRONG MOISTURE TRANSPORT FROM THE WESTERN FEED FLOWING IN ON VERY STRONG JET...WHILE DOWN SOUTH THE MOISTURE IS BEING SHUNTED TO THE LOW MO VALLEY AND LOOKS LIKE PCPN CHANCES OVER OUR CWA WILL BE BASED ON THE MOISTURE FLOWING OVER THE HILLS TO THE WEST BEING SATURATED DOWNWARD BY THE VERY STRONG DYNAMICS OF THE CYCLONICALLY CURVED UPPER JET...MID LEVEL TROF AND COLD FRONT MOVING INTO THE WESTERN PLAINS TODAY. IN FACT HAVE UPPED POPS OVER SOUTHERN AND EASTERN CWA TODAY WITH FAIRLY GOOD MODEL AGREEMENT IN A COUPLING OF THE UPPER DYNAMICS AND THE LOW LEVEL LIFT BY A DECENT MID LEVEL FRONTO BAND. THERE WILL BE SOME DRY AIR TO OVERCOME SO SHOWERS MAYBE MORE ISOLATED TO SCATTERED EARLY TODAY BUT BY AFTERNOON THERE SEEM TO BE A FAIR POSSIBILITY OF A BAND OF RAIN EXTENDING FROM NW KS INTO NORTHEAST NEB...THO LACK OF A STRONGER MOISTURE SOURCE FROM THE SOUTH WOULD TEND TO THINK QPF AMOUNTS WOULD REMAIN UNDER A HALF TO QUARTER OF AN INCH MOST AREAS AS FRONT WILL BE QUICK MOVING THROUGH CWA. TEMPS WILL BE A BIT TRICKY TODAY AS WELL WITH SOME WARMING EXPECTED WITH WARM START TO THE MORNING AND MIXING AHEAD OF WITH THE FRONT...THEN MOST LIKELY A DROP SLIGHTLY IN TEMPS THROUGH THE AFTERNOON AS RAIN SETS IN AND CAA TAKES HOLD IN THE NORTHWEST. ISENTROPIC SFC ALSO SHOW STRONG DOWNGLIDE TAKING HOLD IN THE AFTERNOON AND EXPECT PCPN SHOULD BE FAIRLY SPARSE IN THE NORTHWEST THIRD OF CWA...BUT WILL HAVE TO KEEP SMALL POPS CHANCES FOR NOW. THIS DOWNGLIDE AND CAA WILL ALSO UP WINDS IN THE WEST AND WINDY CONDITIONS ARE EXPECTED TO BE MET IN THE PANHANDLE WITH BUFKIT SHOWING A FEW GUSTS PUSHING 40 MPH FOR A BRIEF PERIOD. THE MAIN CONCERN TO THE FORECAST THEN TURNS TO THE WIND. U/A ANALISYS AT 00Z INDICATED LOW PRESSURE OFF B.C. COAST AND THIS VERIFIED BY IMPRESSIVE SWIRL IN WATER VAPOR. THE MAIN ENERGY ASSOC WITH THIS LOW WAS EJECTING OVER THE PAC NW AND WILL BE WHAT IS FORCING FRONT THROUGH THE REGIN TODAY. MODELS IN BETTER AGREEMENT TODAY AS EXPECTED IN TAKING THE ENERGY AND WRAPPING IT INTO THE NORTHERN PLAINS BY AN EXTENSION OF THE UPPER JET. THIS SHOULD HELP INDUCE STRONG CYCLOGENESIS ACROSS WESTERN GREAT LAKES REGION OVERNIGHT AND THE EFFECT WILL BE STRONG CORRIDOR OF WINDS EXTENDING INTO MUCH OF THE CWA. THE STRONGEST WINDS HAVE SLOWLY BEEN MOVING NORTHWARD WITH EACH MODEL RUN THE PAST FEW DAYS AND ATTM LOOKS LIKE MAIN CONCERN WILL NOW BE WIND ADVZY CRIT WINDS OVER A MAJORITY OF THE CWA THE TUE AND THEN AGAIN WEDNESDAY...THO THERE IS SOME SPREAD IN THE AGREEMENT ON THIS DAY. ATTM WILL PUSH WINDS CLOSE TO THIS IN THE GRIDS BUT DEFER THE HEADLINE DECISION TO LATER FORECASTS WHEN CONFIDENCE SHOULD BE HIGHER ON LOCATION AND DURATION. WINDS LOOKS TO REMAIN UP ENOUGH THE NEXT FEW NIGHTS TO KEEP TEMPS UP SOMEWHAT WARMER THAN GUIDANCE AND DID LEAN THIS WAY ESPECIALLY WED MORNING. CONDITIONS SHOULD IMPROVE MID WEEK AND BEYOND AS RIDGE BUILD OVHD AND TEMPS SHOULD RETURN TO WELL ABOVE SEASONAL. && .AVIATION... SURFACE LOW PRESSURE ALONG THE FRONT RANGE WITH MAIN LOW OF 984 MB CENTERED ACROSS NORTHEAST WY. LIGHT RAIN SHOWERS MOVING INTO THE SWRN BLACK HILLS WITH WEAK RETURNS SHOWING UP ACROSS PARTS OF THE WRN NEBR PNHDL. SURFACE TROUGH TO VEER WINDS TO SW BY 15Z...THEN MAIN COLD FRONT TO REACH KVTN BY 18Z AND KLBF BY 19Z WITH INCREASING WINDS 32015G25KT. APPROACHING UPPER TROUGH WITH SHOWERS TO DEVELOP BEHIND SFC FRONT. -SHRA PREVAILING AT KLBF AFT 15Z TIL 00Z/26TH. CURRENT PROB30 -SHRA FOR KVTN FROM 15Z-19Z...WITH PREVAILING -SHRA 19Z-23Z LOOKS ON TRACK. MVFR CIGS NEAR BKN025 PSBL FOR A FEW HOURS BTWN 18Z AND 00Z FOR BOTH TAF SITES. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THIS AFTERNOON 1 PM CDT (NOON MDT) THROUGH 7 PM CDT (6 PM MDT) FOR ZONES NEZ022>029-035>038-056>059-069>071. 13/KAR UPDATE...BUTTLER AND TAYLOR
Hazardous weather outlook, Oct 25, 10:17 AM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1117 AM CDT MON OCT 25 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-261630- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1117 AM CDT MON OCT 25 2010 /1017 AM MDT MON OCT 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT THIS AFTERNOON AS A STRONG DISTURBANCE MOVES ACROSS THE AREA. OTHERWISE...RAIN SHOWERS WILL BE LIKELY. STRONG WINDS ARE ALSO LIKELY THIS AFTERNOON...AND A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM RUSHVILLE TO BARTLETT. NORTHWEST WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE NORTHERN GREAT LAKES TUESDAY AND WEDNESDAY. NORTHWEST WINDS WILL INCREASE ACROSS THE AREA AS A RESULT OF THE STORM...AND GUSTS OF 50 MPH OR HIGHER MAY OCCUR BOTH TUESDAY AND WEDNESDAY. STAY TUNED FOR THE LATEST FORECAST REGARDING THIS POTENTIAL HIGH WIND EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:13 PM MDT | High Wind Watch | LBF | Boyd, Brown, Cherry, Garfield, Holt, Keya Paha and 4 more | 36 hr |
| Oct 25, 2:13 PM MDT | High Wind Warning | LBF | Boyd, Brown, Cherry, Holt, Keya Paha, Rock and 1 more | 26 hr |
| Oct 25, 2:13 PM MDT | Wind Advisory | LBF | Arthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more | 26 hr |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.